Alert archive / Arizona / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 31, 2009, 3:09 PM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2009, 3:09 PM MST (22:09 UTC)
- Expired
- Aug 31, 2009, 6:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 9:50 AM MST, 5 hours 19 minutes earlier.
Area forecast discussion, Aug 31, 9:50 AM MST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 950 AM MST MON AUG 31 2009 .SYNOPSIS...PRECIPITATION CHANCES WILL INCREASE TODAY AND TUESDAY AS SOUTHERLY FLOW AROUND HIGH PRESSURE NOW CENTERED OVER NEW MEXICO BRINGS ADDITIONAL LOW LEVEL MOISTURE INTO THE NORTHLAND. EXPECT SLIGHTLY COOLER TEMPERATURES WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER NORTHERN ARIZONA THROUGH MUCH OF THE WEEK. && .DISCUSSION...AN INCREASED CHANCE FOR SHOWERS AND THUNDERSTORMS APPEARS IN STORE FOR THIS AFTERNOON AND EVENING...AS MOISTURE GRADUALLY INCREASING ACROSS THE NORTHLAND. DEWPOINTS THIS HOUR ARE ABOUT 3 TO 6 DEGREES MORE MOIST THAN THIS TIME YESTERDAY. STILL...MOST LOCATIONS WILL SEE NEAR TO SLIGHTLY WARMER THAN NORMAL DAYTIME TEMPERATURES AGAIN THIS AFTERNOON. FORECAST ZONES/GRIDS APPEAR IN GOOD SHAPE WITH NO UPDATES ANTICIPATED AT THIS TIME. && .PREV DISCUSSION /330 AM MST/...LOW LEVEL MOISTURE CONTINUES TO INCH UPWARD OVER NORTHERN ARIZONA THIS MORNING. 24H CHANGE IN SURFACE DEWPOINTS INDICATE A COUPLE MORE DEGREES WARMER THIS AM...WITH SATELLITE BASED IPW HOLDING AT YESTERDAYS VALUES. TODAY LOOKS LIKE IT WILL BE QUITE WARM ONCE AGAIN...JUST A DEGREE OR TWO COOLER THAN YESTERDAY WITH TEMPERATURES STILL AROUND 3-5 DEGREES ABOVE NORMAL MOST AREAS. MORE FAVORABLE POSITIONING OF THE HIGH PRESSURE OVER WESTERN NEW MEXICO WILL ALLOW FOR SLIGHTLY GREATER INSTABILITY ACROSS THE CWA TODAY...WITH A BIT OF UPPER LEVEL COOLING AND A CONTINUED INCREASE IN LOW LEVEL MOISTURE WHICH SHOULD ENGENDER SOMEWHAT GREATER CONVECTIVE COVERAGE THIS AFTERNOON. THERE IS SOME MODEL DISAGREEMENT TUESDAY THROUGH THE MIDDLE OF THE WEEK. THE NAM IS SOMEWHAT MORE AGGRESSIVE WITH INCREASING MOISTURE LATE TODAY AND TUE...WHILE THE 00Z GFS KEEPS NORTHERN ARIZONA QUITE DRY. BEING AS THE OPERATIONAL GFS IS THE DRIEST MEMBER OF THE GFS ENSEMBLE THROUGH THE WEEK...AM GOING ABOVE GFS POP VALUES AND MORE IN LINE WITH THE TRENDS OF THE GFS ENSEMBLE MEAN AND THE OPERATIONAL NAM. THE RESULT...A MODEST INCREASE IN POPS THROUGH MIDWEEK IS IN ORDER AS MOISTURE CONTINUES TO SEEP NORTHWARD INTO THE AREA. FORECAST SOMEWHAT MORE COMPLICATED LATE IN THE WEEK AS THE INFLUENCE OF HURRICANE JIMENA BEGINS TO IMPACT OUR WEATHER. CURRENT GUIDANCE BRINGS THE HURRICANE NORTHWARD OVER BAJA WEDNESDAY THROUGH FRIDAY. WHILE THIS IS A FAVORABLE SETUP FOR A SURGE OF TROPICAL MOISTURE INTO THE STATE LATE IN THE WEEK AND INTO THE WEEKEND...THE TIMING AND IMPACT OF ANY SURGE AND THE REMNANT MOISTURE OF JIMENA IS FAR FROM CERTAIN...AND HAVE CONTINUED TO NUDGE POPS UP FOR THIS TIME PERIOD. && .AVIATION...FOR THE 18Z PACKAGE...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS STILL EXPECTED TO START ALONG THE HIGHER TERRAIN AFT 18Z...THEN DRIFT DOWN INTO THE VALLEYS BY MID-LATE AFTERNOON. MOST OF OUR TAF SITES SHOULD REMAIN DRY DESPITE CB IN VICINITY OF THE AIRFIELDS THIS AFTERNOON. HOWEVER...KPRC AND KFLG WILL HAVE THE BEST CHANCE FOR A BRIEF PERIOD OF RAIN. NUMEROUS OUTFLOW BOUNDARIES MAY ALSO PRODUCE LOCALIZED VARIABLE/GUSTY WINDS ACROSS MUCH OF THE REGION. OUTSIDE OF TSTM ACTIVITY...VFR CONDITIONS EXPECTED. STORMS WILL DIMINISH AFT 01/02Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................KD AVIATION................NP VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 31, 9:55 AM MST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 955 AM MST MON AUG 31 2009 AZZ004>018-037>040-010700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 955 AM MST MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN ARIZONA THIS AFTERNOON AND EARLY EVENING...ESPECIALLY ACROSS THE HIGHER TERRAIN OF THE WHITE MOUNTAINS...MOGOLLON RIM...AND YAVAPAI COUNTY MOUNTAINS. A FEW OF THESE STORMS COULD BRING STRONG AND GUSTY WINDS TO AROUND 50 MPH AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLOW INCREASE IN MOISTURE IS EXPECTED THROUGH THE MIDDLE OF THE WEEK...WITH THUNDERSTORM ACTIVITY GRADUALLY BECOMING MORE LIKELY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:31 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.